Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 15, 2022, 5:00 PM CDT for Montgomery County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2022, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 15, 2022, 5:21 PM CDT
- In force
- 21 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:36 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 15, 2:36 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 236 PM CDT Mon Aug 15 2022 .SHORT TERM...Tonight Through Wednesday To begin the period, scattered to isolated showers and thunderstorms will be possible across portions of Arkansas this afternoon and evening. Moving ahead to the overnight hours, a frontal boundary is expected to enter northeastern AR bringing the chance for rain and cooler temperatures. As this front pushes south and west, rain chances will continue to increase across the state. Tuesday's weather story will be...Where Is The Front? Any areas behind this front will see more seasonable weather (and rainy) while those ahead of the front will see warm and humid conditions. This front will eventually make its way further south bringing the entire state into a rainy and cooler pattern going into the long term. QPF values will be dependent on timing and coverage of these storms. Right now, up to a half an inch of rain is expected across portions of central and southern Arkansas Tuesday afternoon and evening with more anticipated Wednesday. Wednesday looks to be the wettest day in the period as the front continue to make its way through the state bringing with it more widespread showers and thunderstorms. High temperatures on Tuesday will depend on where that front is situated. Ahead of the front, expect highs to be in the mid 90s and 100s. Behind the front, high temperatures are expected to be in the 80s. Heat advisories have been issued for southern Arkansas on Tuesday as heat index values could easily climb up above 105 degrees. Low temperatures are expected to be in the upper 60s to mid 70s through the period. && .LONG TERM...Wednesday Night Through Sunday Night Upper NW flow will be in place to begin the long term. NW flow lies between stout ridging over the Rockies and amplified troughing over New England. This setup will promote systems tracking around the periphery of the ridge, SEwrd towards AR, before turning back to the NE. Through the long term, little changes are expected in the flow regime. Showers and thunderstorms are expected to linger into the beginning of the long term. This activity should end from NW to SE associated with the remnants of the frontal boundary slowly moving SEwrd. Drier weather is expected on Thursday and Friday with the return of E/NE surface flow, however rain chances return late Saturday, especially into Sunday once winds switch back to the S/SW. Weekend PoPs are the result of a quick moving trough on the heels of a departing trough across the Great Lakes region in association with another approaching cold front. Temperatures through Sunday should climb into the mid 80s to lower 90s for highs with lower 60s to lower 70s for lows. Abundant cloud cover, increased precipitation chances, and E/NE winds should keep temperatures out of the mid to upper 90s. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 91 70 87 66 / 20 10 30 60 Camden AR 99 75 99 73 / 20 10 10 20 Harrison AR 94 70 91 65 / 20 20 50 70 Hot Springs AR 102 74 100 72 / 20 20 20 30 Little Rock AR 101 74 96 71 / 20 10 20 40 Monticello AR 97 75 98 73 / 20 10 10 20 Mount Ida AR 98 72 100 71 / 20 10 20 30 Mountain Home AR 93 70 87 65 / 20 30 50 80 Newport AR 87 69 84 66 / 20 20 30 60 Pine Bluff AR 98 72 96 72 / 20 10 10 30 Russellville AR 101 73 99 71 / 20 10 20 50 Searcy AR 95 70 91 68 / 20 10 30 50 Stuttgart AR 96 72 93 70 / 20 10 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Arkansas-Bradley- Calhoun-Central and Eastern Montgomery County-Central and Southern Scott County-Clark-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Jefferson-Lincoln-Lonoke- Monroe-Northern Montgomery County Higher Elevations-Northern Polk County Higher Elevations-Northern Scott County-Northwest Yell County-Ouachita-Perry-Pike-Polk County Lower Elevations- Prairie-Pulaski-Saline-Southeast Polk County Higher Elevations- Southern Johnson County-Southern Pope County-Southern and Eastern Logan County-Southwest Montgomery County Higher Elevations-Western and Northern Logan County-White-Woodruff-Yell Excluding Northwest. Heat Advisory from noon to 7 PM CDT Tuesday for Arkansas-Bradley- Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Grant-Hot Spring- Jefferson-Lincoln-Ouachita-Pike-Southern Johnson County-Southern Pope County-Western and Northern Logan County. && Short Term...233 / Long Term...70
Hazardous weather outlook, Aug 15, 3:17 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 317 AM CDT Mon Aug 15 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-161000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 317 AM CDT Mon Aug 15 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Heat index values will rise into the 105 to 109 degree range for a large portion of central and southern Arkansas on Monday afternoon/Monday evening. Additionally, isolated strong to severe thunderstorms are possible on Monday afternoon with the main concerns being damaging winds, hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat index values will warm above 100 to over 105 for portions of the area on Tuesday. Additional isolated to scattered showers and thunderstorms are possible on Tuesday. Some strong to briefly severe thunderstorms could be seen Tuesday afternoon...with damaging winds...locally heavy rainfall...and hail the primary threats with the strongest storms. These increased chances for showers and thunderstorms will persist through early Thursday before a cold front drops south of Arkansas by late Thursday. Drier and cooler conditions will be seen by late this week...with the threat for hazardous weather becoming low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 234/62
In the hours before
Special weather statement, Aug 15, 3:02 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT Mon Aug 15 2022
ARZ141-237-238-241-152030-
Yell Excluding Northwest AR-Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
302 PM CDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of southeastern Scott,
southwestern Yell and northwestern Montgomery Counties through 330 PM
CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Muddy Creek WMA, or 18 miles northwest of Mount Ida.
This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oden... Harvey...
Cedar Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 9368 3474 9367 3461 9376 3471 9392
3485 9389
TIME...MOT...LOC 2002Z 056DEG 2KT 3479 9379
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
69Special weather statement, Aug 15, 3:24 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
324 PM CDT Mon Aug 15 2022
ARZ137-230-237-152100-
Northern Scott County AR-Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
324 PM CDT Mon Aug 15 2022
...Strong thunderstorms will impact portions of southwestern Logan
and eastern Scott Counties through 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Cardiff to 8 miles north of
Oden. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cardiff... Union Hill...
Olio... Cedar Creek...
Harvey... Parks...
Grayson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 9404 3506 9402 3507 9399 3509 9389
3497 9377 3476 9372 3470 9392 3505 9408
TIME...MOT...LOC 2023Z 177DEG 2KT 3502 9393 3474 9382
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
69The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:34 PM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 21 more | 29 hr |
| Aug 15, 3:02 PM CDT | Special Weather Statement | LZK | Montgomery | 28 min |
| Aug 15, 3:24 PM CDT | Special Weather Statement | LZK | Scott | 36 min |
| Aug 15, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 48 min |
| Aug 15, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 21 min |
| Aug 15, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.